Hail, Cooke
- When
- April 12, 12:10 PM CST to 12:25 PM CST
- Where
- Cooke County, 10 mi NW of Gainesville
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.733, -97.267
Occurred at Moss Lake.
5 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 12, 11:02 AM CST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1202 PM CDT FRI APR 12 2002 12Z KFWD SOUNDING INDICATING STEEP MID LEVEL LAPSE RATES WITH CAPES OF 1250 J/KG ATTM. WIND PROFILES ALSO SUGGEST FAVORABLE STORM RELATIVE HELICITY VALUES BUT WITH RATHER WEAK MID LEVEL WIND SPEEDS. DAYTIME HEATING WITH MINIMAL CONVECTIVE INHIBITION...AND OUTFLOW BOUNDARY SAGGING SOUTH OF THE RED RIVER THIS AFTERNOON WILL AID TO THE DEVELOPMENT OF STRONG CONVECTION MAINLY OVER THE EXTREME NORTHWEST TIER COUNTIES TOWARD MID AFTERNOON. HAVE UPDATED ZFP TO REFLECT AN INCREASE IN POPS AND EXPANSION OF THE SLIGHT RISK AREA FOR TODAY AND TONIGHT. .FWD...NONE. 48 .AVIATION... TSTRMS MOVING SE ACROSS THE RED RIVER TODAY...AT PRESENT...WILL MOVE BY THE METROPLEX TO THE NE. NOT EXPECTING PRECIP AT METROPLEX AIRPORTS BUT OUTFLOW BOUNDARY SHOULD SHIFTS WINDS TO EASTERLY COMPONENT. COULD ALSO SEE TSTRMS THIS AFTERNOON TO THE WEST ALONG THE BOUNDARY MOVING SE BUT FOR NOW WILL OMIT THEM FROM FORECASTS. BOUNDARY WILL STALL JUST TO THE SOUTH AND UPSLOPE OVER THE BOUNDARY WILL KEEP CLOUDS IN OVERNIGHT. NEXT UPPER LEVEL SHORT WAVE WILL SEND ANOTHER CLUSTER OF STORMS SE TOWARD THE REGION SATURDAY. FOR WACO... LOW CLOUDS REDEVELOP LATE TONIGHT CLEARING SAT. 82
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CDT FRI APR 12 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...FOR NORTH CENTRAL TEXAS TO THE NORTH AND WEST OF A LINE FROM...KILLEEN..TO WACO...TO SULPHUR SPRINGS. THIS INCLUDES THE DALLAS FORT WORTH METROPLEX. THE MAIN SEVERE THREAT IS LARGE HAIL...WITH SOME HAILSTONES LARGER THAN GOLFBALLS POSSIBLE...AND DAMAGING WINDS. LATE THIS MORNING...A THUNDERSTORM COMPLEX WAS LOCATED OVER SOUTH CENTRAL OKLAHOMA. TO THE SOUTH OVER TEXAS...THE ATMOSPHERE WAS RAPIDLY DESTABILIZING WITH DAYTIME HEATING. THIS WILL ALLOW THE OKLAHOMA STORMS TO INTENSIFY THIS AFTERNOON AS THEY SPREAD SOUTHEAST ACROSS THE RED RIVER INTO NORTH TEXAS. SUPERCELL THUNDERSTORMS ARE POSSIBLE...WHICH WILL ENHANCE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BECOME NECESSARY FOR AREAS NORTH OF INTERSTATE 20 BEFORE 2 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION.
The Dallas/Ft Worth radar (KFWS), 129 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
Occurred at Moss Lake.
Occurred at the Precinct 1 barn.
Trees were blown down by high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288872, 5288111, 5288873, 5288112, 5288113, 5288116, 5288115, 5288114.